What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 26, 5:09 PM EST, 10 minutes earlier.
Area forecast discussion, Jun 26, 5:09 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
609 PM EDT Sun Jun 26 2022
.SYNOPSIS...
Showers and drenching thunderstorms through this evening will
end from west to east overnight as a cold front moves across the
area. Much drier and cooler Monday with variable cloud cover.
Comfortable weather will continue Tuesday with temperatures
again only in the 70s.
&&
.NEAR TERM /THROUGH MONDAY/...
At 6 p.m. radar shows the bulk of the showers and thunderstorms
across the Eastern Lake Ontario region. This is where the best
remaining instability is with ML CAPES still around 1000 J/Kg.
There are also some storms across the Western Southern Tier,
with model guidance suggesting these should expand in areal
coverage a bit.
The amount of wind shear is rather weak, with 0-6km bulk shear
25-30 knots, and mid-level lapse rates are modest at 5-6 C/km.
As a result, convection has not been terribly organized,
although a few strong to severe storms can't completely be ruled
out through this evening. It is worth noting that DCAPE values
are high, with 1200 J/KG or more of downward convective
available potential energy.
PWAT values will be pushing 2.00 inches and with a deep warm cloud
depth a few of these storms, in a slow moving environment could
yield heavy rainfall. Again, the greatest risk for heavier
rainfall from storms will be across our eastern zones where
greater thunderstorm potential exists.
The upstream cold front will pass across our region tonight. This
will sweep all storms eastward, with a much cooler airmass pushing
into our region. Lows tonight will range from the lower 60s across
WNY, to mid 60s east of Lake Ontario where the cold front will pass
later.
Monday will feature cool conditions for mid-summer as a mid level
trough pushes mid single digit 850 hPa temperatures across our
region. This will lead to highs struggling to pass 70F, and with
steep mid level lapse rates and lingering moisture within the mid
level trough the prospects for a deck of clouds forming across the
region are rather high. Similar to upstream this afternoon over MI,
variable cloud cover is likely for tomorrow with cloud cover
thickest through the late morning and into the late afternoon. While
a low chance, there will be a convergent boundary across the
southern shoreline of Lake Ontario, that deepening afternoon
cloudiness could bring a sprinkle or light rain shower.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Axis of the mid-level trough and associated cold pool swings through
the region Monday night. Have kept low end chance POPs focused
across the St. Lawrence Valley and the North Country as this feature
moves trough the region. This is where the better support of the
H250 jet will 'likely' be found before it too departs off to the NNE
as we head towards Tuesday. That said...all other areas of the CWA
will see continued dry but cool conditions overnight with lows in
the 50s near the lakes to 40s inland.
Tuesday...building heights aloft and also sfc high pressure over
Ohio expanding east and northeast a dry phenomenal day is expected
across the Lower Lakes. Highs will still be 5-10F below normal but
still a nice day with low/mid 70s.
Tuesday night...sfc high pressure depart off to our east and then
out to sea but will maintain dry weather overnight. Lows largely
found in the 50s, with a few 40s well inland from the lakes.
A weakening cold front will approach from the NW on Wednesday but
the support with this feature is advertised to also pull quickly off
to the NNE. With that in mind...have low end chance POPs (15-20%)
ahead of the frontal boundary with the prefrontal trough that may
fire up. However...the best shot (higher POPs) at seeing a shower or
storm will be found across the North Country. Otherwise...it's
likely that most locations will see just an increase in cloud
coverage. It will also be a bit warmer with highs topping out in the
upper 70s to low 80s.
Wednesday night...sfc high pressure moves back into the region with
dry weather expected overnight.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ridging at the surface and aloft will initially be found across the
eastern CONUS Thursday. This ridging pattern will then slide
eastward towards the Atlantic coast Thursday night, as an upper
level closed low drops southeast from northern Manitoba to Ontario
Province. This will serve to send a slow moving cold front through
the region for the first half of the weekend.
Getting into the details...Mainly dry conditions are expected
through at least Thursday night and much of Friday morning as
expansive surface high pressure remains in control. Shower potential
will increase from northwest to southeast Friday afternoon ahead of
the front, with marginal instability in place possibly allowing for
a few embedded thunderstorms. The higher chances for widespread
shower activity arrives later Friday evening...However, the system
will be rather sluggish to clear the region with the orientation of
the front aligned more parallel to the larger synoptic scale
pattern, maintaining elevated chances for convection well into
Saturday. Surface high pressure building back in from the west
across the Great Lakes behind the front will bring a return to
mainly dry weather by later Saturday evening, lasting through Sunday.
Outside of the wet weather potential, a brief return to summer heat
is expected as warm air advection out ahead of the cold front will
pump 850H temps into the mid to upper teens Thursday night, possibly
reaching the 20C mark away from the lakes Friday afternoon. With a
strengthening southerly flow, overnight lows Thursday night will
only dip into the mid 60s across the Lake Plains, with some spots
near the lakeshores not even escaping the low 70s. With the warm
start to the day, high temps Friday afternoon will peak in the upper
mid/upper 80s to low 90s across the area. The good news is that
humidity should be kept in check as dewpoints stay confined to the
upper 50s to low 60s, as well as temps being a bit cooler northeast
of the lakes with a developing southwest breeze. Temps then expected
to fall back to more seasonable readings for Saturday and Sunday
behind the cold front.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Mainly VFR flight conditions through this evening outside of
scattered to numerous thunderstorms. These are not likely to
impact KBUF/KIAG, with better chances for a storm at KJHW and
KART through 02Z. Thunderstorms may result in brief IFR flight
conditions in heavy rain.
A cold front will swing across the region later tonight. This
will again bring chances for showers to all TAF sites, and
possibly a rumble of thunder as still some instability lingers.
By 12Z the TAF region should be clear of precipitation, and
though the day may start rather sunny, a deck of VFR strato
cumulus may develop across all TAF sites.
Outlook...
Monday afternoon through Friday...VFR.
&&
.MARINE...
Showers and thunderstorms will continue over the Eastern Great Lakes
into tonight, when thereafter a cold front will push through sending
activity eastward. Locally higher winds and waves are possible near
any storm.
Much cooler air aloft and over the waters tomorrow will generate an
increase in both winds and wave heights. Issued small craft
headlines for Lake Ontario nearshore. Winds/waves will be more
marginal on Lake Erie, and it's possible headlines will be
needed for it as well.
Winds and waves will diminish Monday Night and into Tuesday as
the cool upper level trough exits the region and surface high
pressure builds towards the Eastern Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 5 AM Monday to 2 AM EDT Tuesday for
LOZ043-044.
Small Craft Advisory from 5 AM to 8 PM EDT Monday for
LOZ042.
Small Craft Advisory from 8 AM Monday to 2 AM EDT Tuesday
for LOZ045.
&&
SYNOPSIS...Thomas
NEAR TERM...Apffel/Thomas
SHORT TERM...AR
LONG TERM...PP
AVIATION...Apffel/Thomas
MARINE...Apffel/ThomasHazardous weather outlook, Jun 26, 3:37 AM EST, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
437 AM EDT Sun Jun 26 2022
NYZ001-002-010-011-270915-
Niagara-Orleans-Northern Erie-Genesee-
437 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
An increasingly unstable airmass will promote scattered to numerous
thunderstorms late this afternoon and evening as a cold front moves
through the area. A few of these storms could become strong...with
heavy rain presenting the risk for localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability of widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ012-019>021-085-270915-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
437 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
A very warm and increasingly unstable airmass will be found over the
region today and this evening. A cold front moving through this airmass
will generate thunderstorms...some of which could become strong to
severe. The main severe weather threat will be damaging straight line
winds along with heavy rain. There will be the risk for localized
flash flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability of widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ003>006-013-014-270915-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
437 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
A hot and humid airmass will be found over the region today. This
will encourage apparent temperatures to approach 95 degrees this
afternoon.
A cold front moving through this airmass this afternoon and tonight
will generate thunderstorms...some of which could become strong with
heavy rain. There will be the risk for localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability of widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ007-008-270915-
Jefferson-Lewis-
437 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for portions of central New York.
.DAY ONE...Today and tonight.
A cold front moving through the region tonight will produce
thunderstorms...some of which could become strong with heavy rain.
There will be the risk for localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability of widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
437 AM EDT Sun Jun 26 2022
This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
JJR/RSH
In the hours before
Special weather statement, Jun 26, 2:58 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
358 PM EDT Sun Jun 26 2022
NYZ004-014-262100-
Ontario NY-Wayne NY-
358 PM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern Wayne
and northeastern Ontario Counties through 500 PM EDT...
At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneva, Newark, Lyons, Clifton Springs, Clyde, Phelps, Gorham,
Savannah, Seneca Lake State Park, Seneca Castle, South Butler, Hall
and West Junius.
This includes Interstate 90 near exit 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4307 7712 4315 7672 4302 7673 4301 7696
4287 7696 4286 7698 4276 7697 4276 7714
TIME...MOT...LOC 1958Z 240DEG 16KT 4286 7706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Jun 26, 4:21 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Buffalo NY
521 PM EDT Sun Jun 26 2022
NYZ006-008-262215-
Oswego NY-Lewis NY-
521 PM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southwestern Lewis
and Oswego Counties through 615 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm near
Battle Island State Park, or near Fulton, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Sandy Island Beach State Park, Pulaski, Central Square,
Redfield, Selkirk Shores State Park, Mexico Point State Park, Nine
Mile Point, Battle Island State Park, Brewerton, Hastings, Scriba,
Volney, Richland, Constantia, West Monroe, Palermo, New Haven,
Phoenix and Mexico.
This includes Interstate 81 between exits 32 and 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4345 7565 4348 7581 4333 7589 4332 7586
4315 7588 4320 7608 4327 7620 4320 7621
4324 7627 4321 7626 4323 7643 4355 7646
4357 7636 4356 7631 4357 7628 4362 7626
4371 7565
TIME...MOT...LOC 2121Z 252DEG 31KT 4341 7636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Jun 26, 5:05 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
605 PM EDT Sun Jun 26 2022
NYZ006>008-262330-
Jefferson NY-Oswego NY-Lewis NY-
605 PM EDT Sun Jun 26 2022
...Strong thunderstorms will impact portions of southeastern
Jefferson, Lewis and eastern Oswego Counties through 730 PM EDT...
At 605 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Barnes Corners to 6 miles west of Camden.
Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carthage, Lowville, West Carthage, Adams, Redfield, Highmarket,
Barnes Corners, Whetstone Gulf State Park, Richland, Constantia,
Denmark, New Bremen, Watson, Martinsburg, Williamstown, Lyonsdale,
Greig, Orwell, Lorraine and Copenhagen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4342 7553 4348 7581 4333 7589 4331 7586
4316 7588 4318 7600 4320 7606 4379 7605
4417 7534 4410 7517 4361 7511
TIME...MOT...LOC 2205Z 232DEG 28KT 4378 7590 4330 7588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSK